Excessive use of Paracetamol lead to serious Health Issues

Excessive use of Paracetamol lead to serious Health Issues

Paracetamol is the most commonly used medicine to treat headache, body pain, muscle ache, and fever. If we are suffering from any kind of above-mentioned symptoms, we are not reluctant to take Paracetamol immediately but we don’t know that if this medicine is taken regularly in excess amount, it causes many adverse effects on body.

Most of the people try to self-medicate themselves and without consulting any physician, start taking Paracetamol to relieve pain on daily basis. The first symptoms of paracetamol overdose are food aversion, tiredness, nausea, and vomiting.

Other symptoms include stomach pain, changes in urine color, and paleness of skin and eyes. The excessive use of Paracetamol on a regular basis also leads to many serious health issues like liver and kidney damage, high blood pressure, problems in blood and brain.

Side Effects of Excessive use of Paracetamol on liver:

Research reveals that if paracetamol is taken in excess, it causes fatal damage to the liver. Scientists at the University of Edinburgh illustrate that paracetamol harms the structural connection between adjacent liver cells, leading to structural tissue damage. As a result, cells do not work properly and die.

This type of cell damage usually occurs in patients suffering from Hepatitis, Cirrhosis, and liver cancer. Studies show that paracetamol is the most common cause of acute liver failure. Researchers aim now to investigate more about liver damage caused by paracetamol.

Prolonged use of Paracetamol causes headache :

Prolonged and excessive use of Paracetamol causes headache, and thus the patient starts taking more Paracetamol to treat the condition. In this case, consult a doctor and stop taking any self-medication.

Paracetamol increases the risk of heart attacks and strokes:

Professor James Dear at the University of Edinburgh said that the world’s mostly used pain reliever increases blood pressure, risk of heart attacks, and strokes. Another research claims that excessive use of Paracetamol causes increased blood pressure in those who are already suffering from  hypertension.

Heart patients and hypertension patients should consult a doctor before taking Paracetamol on a regular basis.

Excessive use of Paracetamol leading to kidney failure:

Some cases of kidney failure have been reported due to paracetamol overdose, especially the patients who are already suffering from kidney disorders. Symptoms of paracetamol overdose include decreased amounts of urine, dark colored urine, sometimes dehydration leading to jaundice.

 

Effects of Paracetamol overdose on the brain:

Paracetamol overdose in some cases causes weakness and tiredness in the body; the patients seem to be confused and not in proper senses leading to disorientation. This may also cause anxiety and depression in some patients.

Paracetamol overdose causes blood clotting: 

Rare symptoms of Paracetamol overdose include blood clotting and a decrease in blood sugar levels.

Allergic Reactions and rashes: 

Excessive use of paracetamol also cause extreme sweating, allergic reactions on skin and rashes.

Paracetamol itself is not harmful, but its long term and excess use imposes adverse effects on the body. Overdosing of paracetamol is considered similar to poisoning. We should avoid self-medication and consult a doctor before taking any kind of medication.

The need of time is that Paracetamol should not be sold in excess amounts without a doctor’s prescription. Increased public awareness about how to use Paracetamol safely may be advantageous and solution to the problem.

Leave a Reply

Your email address will not be published.